Is it normal to have swelling the day after Kybella?
I went in for Kybella injections yesterday for the first time. Since I'm new to the Kybella recovery process, everything is both scary and exciting but I'm legitimately worried about the swelling. Can it be some kind of allergic reaction? I don't want it to do something like make me stop breathing in my sleep. Also, how can I lessen the swelling if it is normal.
Thank you for your question. Swelling with Kybella is completely normal and expected and can be significant, so do not get too worried. It is likely a normal reaction rather than an allergy. I recommend that patients use ice if possible to decrease swelling but for the most part, it will just take time. Most of the swelling should be down within the first two weeks but expect it to take 6-8 weeks to see the real results of the treatment. Try to be patient!
Dallas R. Buchanan, MD, FACS
Owner & Board-Certified Plastic Surgeon